Crazy periods--am I doing this wrong?

by Nicol
(Eagle Mountain, UT)

After researching progesterone, I was determined that I had an estrogen dominance.

A little background. I'm 35 years old, mother of 3 children. I was diagnosed several years ago with PCOS--although a mild case. My cycles are typically 60 to 90 days long. I have infertility issues as well as adult acne (never had it as a teenager), facial hair, and thinning head hair.

I also suffer with muscle weakness, joint pain, horrible weight gain after my last pregnancy, fatigue, and foggy brain. I have periods of depression or simple lack of motivation.

I started progesterone back in October and was taking a pretty high dose. Once I started it, my period started. It was day 67 so I figured that it was time. I kept taking the progesterone throughout the period--twice daily.

On day 14 I had another period. I'm thinking--okay, my body is doing something...this is good. I kept using the progesterone.

14 days later, I spotted but not an actual period. I can handle this.

Cycled again on day 37--good, I'm starting to become normal. I started to take the progesterone starting on day 14 after this point.

Take progesterone on day 14 and later that day I start another period. I'm thinking this is a fluke. I go through the period and on the next day 14 I start progesterone and once again I start a period.

I will note that because of long cycles, I have had doctors give me synthetic progesterone after day 90 to start a period. The say to take the 7 pills, one each day, and a week or so later I should start a period. It's never been that way. I take 1 or 2 pills and the next day I'll start. It's almost as if my body needs it to start a period.

Do I need to go back to taking it every day and not just day 14 on? Or have I completely messed myself up?

I'd like to conceive again, so this has been a little frustrating.

Comments for Crazy periods--am I doing this wrong?

Click here to add your own comments

Jan 01, 2016
Adrenal fatigue?
by: Helene

Hi Nicol,

I'm not an expert, but if I was in your situation I would quit the synthetic progesterone and only use the natural progesterone - why use both?

Your symptoms of fatigue, joint pain, weight gain and so on makes me think, that you may be suffering from adrenal fatigue. I would encourage you to read about this - and also go very natural when it comes to food. Sleep a lot! Avoid stress. And give it a year or so to get in balance.


Best wishes,
Helene

Jan 01, 2016
Progesterone amount
by: Nicol

I forgot to add how many mg of progesterone I was taking. About 160-200mg per day.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...